IBS Network
20,551 members7,002 posts

IBS and fatigue?

not posted anything before so please bear with me. Over the last couple of weeks my symptoms have become worse and 3 times I have seen a GP, twice my regular gp and this morning the out of hours GP at hospital. What seems to be happening is that when I'm bloated and not had a BM when I go to do something I get extremely exhausted, light headed, a bit breathless and pain under my left ribcage. (for example hanging out the washing) When I eventually have a BM I get some relief but then because my digestive system feels empty the symptoms come round again and I have absolutely no energy at all, I feel very light headed and I have muscle pain in my legs and arms and can barely walk. So far I have had various tests, endoscopy, colonoscopy which showed that I have some diverticula. I also have B12 deficiency which I think maybe caused by the lansoperazole that I'm on so I've been on B12 pills along with folic acid. I'm also on a statin and a blood thinner. GP gave me mevberine to help but not actually sure if thats helping or not. I'm not currently taking the statin as I wanted to see if my cholesterol would remain at 5 but recent bloods show that its back up to 7 so will have to restart the statin. Been keeping a record of Bm's which are sometimes quite far apart. I'm at my wits end with this as its interfering with my life and trying to get a proper diagonosis seems to take forever. My GP has fast tracked me to I think, the chest clinic due to the breathlessness but have a follow up appointment on Tuesday so I'm thinking of asking for another referral back to the gastro clinic. Is there anything else I should ask the GP? thanks!

13 Replies
oldestnewest

So sorry to hear that there is a lot going on in your health life. Its sounds as if you have a good GP who is trying to sort you out.

Diverticular has been found and that can be controlled and in some cases does nor cause too much of a problem. I am no Doctor

so would not dream of telling you not to follow what he/she tells you but I can offer some suggestions

1. Cholesterol - mine was 7.3 and GP wished me to go on statins-I asked him whether he would let me try a diet I got from Heart Uk for 6 weeks

(this is a diet where I eat cholesterol lowing food and not to diet to loose weight) I got is down to 5.8 with HDL of over 2.2, I am pleased so say I am not on statins.

2. Mebeverine - Had the coated tablets for awhile which didn't seem to work quickly so back to my GP he gave me Mebeverine time release capsules 200mg

these seem to work for me.

As for the breathlessness/ blood thinner I think we should leave this to the professionals to give you a diagnosis-wish you well and let us know how you get on x

Reply

thanks Linley. yes will have a discussion re the statin when i see them on Tuesday. will check out the other mebeverine tablet you can get. and am going to ask to be referred back to the consultant that prescribed the blood thinner. the GP i saw today was really good as it was out of hours and got more than the allotted 10 minutes! :)

Reply

I am going through the same thing, although I am having heart palpitations from extreme weight loss associated with IBS, not eating well for fear of bad cramping after even the smallest meal. Levsin and Bentyl don't help. Have been to two Gastros who just seem uncaring. Need internal hemmorrhoids removed, but Colon and Rectal Surgeon said nothing she could do for me, due to "folds". I feel very much alone in all this, while I watch people eat Pizza, Ice Cream, Taco Bell..I have no social life anymore. I have to take a stimulant laxative once a week just to flush. Exercise, lots of water and fiber, fiber supplements don't help. Have lost so much weight, I often feel weak. I look awful. Tired of suffering. No way to live. Thinking of Holistic Doctor or Chiropractic, but Medicare won't pay. I wish I knew the answers for us both..

1 like
Reply

sorry you're having a hard time of it too. feel that we just go round in circles. and its just so frustrating and like you i find eating tricks-its either a feast or famine with me. never had so many gastro issues before!

Reply

I know what you mean..wish they would find a cure..they don't seem to take it seriously. Frustating..

1 like
Reply

I think the problem is they just don’t know enough about it. There doesn’t seem to be enough research in that area. My gastro person started off by saying they didn’t believe in ibs and stress making it worse!!!

1 like
Reply

Yes, I have heard the same thing. I guess there could be so many factors, and everyone is different, so all they know what to say is "more fiber" " water" which only helps some. They then throw Miralax at people like candy, even though it has black box warning on it by FDA. I wish more funding would be put into research. It's very frustrating, to suffer like we do. Thanks for replying.

Reply

Low stomach acid could be a factor.

1 like
Reply

yup, will raise this with my GP too. will need to compile a list of Q's!

Reply

I wonder what they can do for that?

Reply

Yes i go round and round in circles too with this problem. Constipation and fatigue and headaches also. Aching legs, and sometimes lower back pain esp when empty. All i seem to be able to do is rest until it wears off and take panadol. Doctors never seem to see the connection between the headaches/fatigue with the ibs.

1 like
Reply

I Will have to "Google" Panadol..not sure if I have ever heard of it..

Reply

Good grief! Lol!! It's Tylenol! I am giggling right now. Sorry about that. Had no idea Panadol another name for Tylenol.

Reply

You may also like...